tired. Is this an effect of the Forteo. I also have pain in my back and leg cramps and weight gain. I am also extremely tired all of the time which is unusual for me.
Hi, i just wanted to let you know that you can put 'Forteo' in the search box at the top of the page on Drugs.com homepage to search for info about this medication. For ease though i have copied and pasted the more common side effects, which do detail the symptoms you have been experiencing...
Constipation; diarrhea; headache; increased cough; indigestion; joint pain; leg or back cramps; mild dizziness or fast heartbeat; minor bruising, itching, pain, redness, and swelling at the injection site; nausea; runny nose; sore throat; weakness.
Do a search anyway if you like, to get a more comprehensive overview. The only thing i would have to question, is why you are experiencing this now? And not earlier on in the treatment. It probably would be best to seek guidance from your prescribing doctor.
Forteo can cause fatigue and weakness. I know that when I'm tired and weak, it does effective my cognitive abilities. However, I would question as to whether or not this is a side effect of Forteo. With me I will get side effects of new meds right away and then they might go away over time. You should seek medical attention for this. Fuzzy brained is another way of saying Fibro fog, which many of us experience. I take Gingko Biloba to help with my cognive functioning and memory. It does help me but still does not totally solve the problem. There does not seem to be a way of treating this. What part of your back is painful? If it's your low, or lumbar, region -- this can cause problems with your legs. Fibro can be accompanied by Chronic Fatigue Syndrome. I had to quit my dream job due to Fibro. The first year I was off work, I was mostly in bed.
I was so tired I had to have my Mother come and live with me on the weekdays, because I was unable to take my daughter to school in the morning of pick her up in the afternoon. Over time (1990 to present), the fatigue has lessened. It's still there, though. You can hear the fatigue in my voice when listening to my announcement on my message phone. It's hard to hide the fatigue that can accompany this disease.
Hi KaySmithCarroll, & welcome to the site. I am on Forteo, & have been for 20 months. The only side effect that I have ever had with this drug, is a small round red spot where I inject, & that's only once in a while. If you think you are having side effects you are to call your sponser at Eli Lilley at 1-866-436-7836. It is very important for any side effects to be reported to them. They will have you speak to a nurse, & she will take a full report, & advise whethter you should see your doctor before continuing on the Forteo injections. Are you taking 1200 mg of calcium, & at least 2000mg of Vit D3? Leg cramps can be caused from many conditions, & lacking in calcium & also Vitamin C can aggravate this. Make sure you are taking at least 1000mg of vitamin C along with the other supplements.
Citracal is the best calcium to take because it has magneisium, zinc, & D3 in it, but you should supplement the D3 with another pill to make sure you are getting enough of it. It helps the Forteo work better, & build stronger bones. My first bone density scan after the first twelve months proves that this drug does build new bone. I feel stronger now than in years, & haven't had a new fracture for 1 year which is a record for me. I don't believe weight gain is a side effect. Infact I have lost quite a bit of weight. I was never very big, but am finally back to a really healthy weight. Please call the number I gave you, & if you have other questions, you can friend me & I will be glad to talk to you about this. I hope this helps...
- Forteo Information for Consumers
- Forteo Information for Healthcare Professionals (includes dosage details)
- Side Effects of Forteo (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Oct 2009 • 2 answers
Posted 13 Jan 2010 • 1 answer
Posted 23 Mar 2011 • 2 answers
Posted 2 Oct 2011 • 4 answers
Posted 5 Oct 2015 • 0 answers